Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 188, NWS Tulsa, OK

June 5, 2005Pushmataha County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 5, 2005, 12:53 AM CDT for Pushmataha County, Oklahoma. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2005, 12:53 AM CDT (05:53 UTC)
Expired
Jun 5, 2005, 1:46 AM CDT
In force
53 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Pushmataha County, OK

The radar

The Western Arkansas radar (KSRX), 134 km from the middle of the area, began a volume at 05:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 4, 10:45 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 5.9 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2005-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3947 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2005-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 156 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3947 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1092 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
156 m²/s²
0-3 km storm-relative helicity
-11 m²/s²
Significant tornado parameter
3.7
Supercell composite
12.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 050553
SVRTSA
OKC127-050645-
/O.NEW.KTSA.SV.W.0188.050605T0553Z-050605T0645Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1253 AM CDT SUN JUN 5 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PUSHMATAHA COUNTY IN SOUTHEAST OKLAHOMA

* UNTIL 145 AM CDT

* AT 1248 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WINDS TO 60 MPH. 
  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 13 MILES
  NORTHWEST OF DUNBAR TO 10 MILES SOUTHWEST OF ANTLERS...MOVING EAST
  AT 50 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MOYERS...
  KELLOND...ANTLERS...KOSOMA...DUNBAR...STANLEY...RATTAN...SNOW...
  CLAYTON...OLETA...TUSKAHOMA...CLOUDY...KIAMICHI...NASHOBA AND
  ALBION.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.

LAT...LON 3416 9578 3451 9578 3451 9567 3459 9567
      3459 9552 3468 9551 3468 9494 3451 9494
      3451 9505 3425 9504 3425 9514 3416 9514

$$
1 follow-up statement
000 
WWUS54 KTSA 050646
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
146 AM CDT SUN JUN 5 2005

OKC127-050656-
/O.EXP.KTSA.SV.W.0188.000000T0000Z-050605T0645Z/
PUSHMATAHA OK-
146 AM CDT SUN JUN 5 2005

...THE SEVERE THUNDERSTORM WARNING FOR PUSHMATAHA COUNTY EXPIRES AT
145 AM CDT...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

GUSTY WINDS AND VERY HEAVY RAIN WILL STILL BE POSSIBLE
WITH THIS STORM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 6 AM

LAT...LON 3416 9578 3451 9578 3451 9567 3459 9567
      3459 9552 3468 9551 3468 9494 3451 9494
      3451 9505 3425 9504 3425 9514 3416 9514

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 12:38 AM CDT, 15 minutes earlier.

Area forecast discussion, Jun 5, 12:38 AM CDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1238 AM CDT SUN JUN 5 2005

.MESOSCALE UPDATE...
THE MOST ACTIVE DAMAGING BOW ECHO IS EXITING NORTHEAST BENTON
COUNTY.  TRAILING SOUTH ALONG THE CONVECTION THE STORMS HAVE LOST
SOME ORGANIZATION AND WE APPEAR TO BE EVOLVING TO A SITUATION OF
TRANSITORY SEVERE CELLS WITHIN THE OVERALL LINE.

EXPERIMENTAL GUST ANALYSIS GRIDS CONTINUE TO SHOW HIGH WIND
POTENTIAL FROM DESCENDING ANVIL AIR ALONG AND NORTH OF THE I-44
CORRIDOR.  WE CONTINUE TO RECEIVE GUSTS OF 40 TO 50 MPH WITH AN
OCASSIONAL GUST TO 65 MPH IN THE HIGH WIND WARNING AREAS.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
Hazardous weather outlook, Jun 4, 4:20 PM CDT, 8 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
420 PM CDT SAT JUN 4 2005

ARZ001-002-010-011-019-020-029-OKZ049-053>076-051000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
420 PM CDT SAT JUN 4 2005

...SIGNIFICANT SEVERE WEATHER POSSIBLE THIS EVENING AND TONIGHT...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...THIS EVENING

	AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.

SEVERE THUNDERSTORM.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...THIS EVENING.

	AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...THIS EVENING.

DISCUSSION...
CONDITIONS ARE COMING TOGETHER FOR A SIGNIFICANT SEVERE WEATHER
EVENT ACROSS THE CENTRAL AND SOUTHERN PLAINS.  TORNADO WATCH 393 HAS
BEEN ISSUED FOR CENTRAL OKLAHOMA AND SOUTH CENTRAL KANSAS.  A DRY
LINE HAS PUSHED INTO WESTERN OKLAHOMA WITH CONVECTIVE INITIATION
EXPECTED ALONG AND AHEAD OF THE LINE BETWEEN 4 AND 6 PM.  INITIAL
CONVECTION WAS ALREADY DEVELOPING OVER SOUTHWEST OKLAHOMA...MOVING
TO THE NORTHEAST AT ABOUT 25 MPH.  AT THAT RATE...AND IF THE
CONVECTION MAINTAINS ITSELF...IT COULD REACH WESTERN PORTIONS OF
CREEK OR OKFUSKEE COUNTIES BY AROUND 7 PM.

THE AIRMASS IS QUITE MOIST AND UNSTABLE WITH SURFACE DEW POINT
TEMPERATURES NEAR 70 AND CAPE VALUES AROUND 3000 TO 4000 JOULES PER
KILOGRAM.  BULK RICHARDSON VALUES OVER EASTERN OKLAHOMA ARE EXPECTED
TO BE WELL ABOVE 50 THIS EVENING...TENDING THE GREATEST THREAT OF
SEVERE WEATHER TOWARD LARGE HAIL...ESPECIALLY GIVEN THE HIGH CAPE
VALUES AND A WET BULB ZERO HEIGHT AROUND 10,000 FEET.  HOWEVER...
SUPERCELLS AND THE THREAT OF ISOLATED TORNADOES IS STILL
SIGNIFICANT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...SPOTTER
ACTIVATION WILL LIKELY BE NEEDED FROM WESTERN OSAGE TO WESTERN
OKFUSKEE COUNTIES BY AROUND 6 PM.  SPOTTER ACTIVATION WILL LIKELY
BE NEEDED FARTHER EAST BY MID EVENING...AS THE ANTICIPATED
CONVECTIVE COMPLEX MOVES INTO EASTERN OKLAHOMA...AND EVENTUALLY INTO
WESTERN ARKANSAS LATER TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...NO HAZARDS.

EXTENDED DISCUSSION...
PERSISTENT SOUTHWEST FLOW ALOFT WITH EMBEDDED DISTURBANCES...WILL
COMBINE WITH A MOIST AND UNSTABLE ATMOSPHERE TO KEEP THUNDERSTORM
CHANCES IN THE FORECAST THROUGHOUT MUCH OF THE WEEK.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
CONDITIONS AND FORECASTS SHOULD CONTINUE TO BE MONITORED FOR THE
POSSIBILITY OF SEVERE WEATHER.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Jun 4, 11:43 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1143 PM CDT SAT JUN 4 2005

OKZ054-050515-
OSAGE OK-
1143 PM CDT SAT JUN 4 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1215 AM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     OSAGE

AT 1143 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
FORAKER...MOVING EAST AT 50 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...FORAKER AND GRAINOLA.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Local storm report, Jun 4, 11:55 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1155 PM CDT SAT JUN 04 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1151 PM     TSTM WND GST     WEST SILOAM SPRINGS     36.18N 94.57W
06/04/2005  80 MPH           DELAWARE           OK   PUBLIC

&&

SFP
Local storm report, Jun 4, 11:58 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1158 PM CDT SAT JUN 04 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1154 PM     TSTM WND GST     1 S SILOAM SPRINGS      36.17N 94.54W
06/04/2005  60 MPH           BENTON             AR   TRAINED SPOTTER

&&

SFP
Local storm report, Jun 5, 12:18 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1218 AM CDT SUN JUN 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1216 AM     TSTM WND GST     PANAMA                  35.17N 94.67W
06/05/2005  60 MPH           LE FLORE           OK   TRAINED SPOTTER

&&

SFP
Local storm report, Jun 5, 12:21 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1221 AM CDT SUN JUN 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1218 AM     TSTM WND GST     ROLAND                  35.42N 94.51W
06/05/2005  60 MPH           SEQUOYAH           OK   EMERGENCY MNGR

&&

SFP
Special weather statement, Jun 5, 12:40 AM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1240 AM CDT SUN JUN 5 2005

OKZ053-050615-
CHOCTAW OK-
1240 AM CDT SUN JUN 5 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 115 AM CDT
FOR THE FOLLOWING COUNTY:

IN SOUTHEAST OKLAHOMA
     CHOCTAW

AT 1240 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS MOVING
INTO CHOCTAW COUNTY...MOVING EAST AT 30 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...HUGO...
GRANT...GAY...GOODLAND...SAWYER...FORT TOWSON...BOSWELL...UNGER...
SOPER...MESSER...KENT...HUSKEY...SPEER.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 7:42 PM CDTSevere Thunderstorm WarningTSAOsage63 min
Jun 4, 8:31 PM CDTSevere Thunderstorm WarningTSANowata37 min
Jun 4, 9:30 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Okfuskee, Okmulgee, Pittsburg75 min
Jun 4, 10:18 PM CDTSevere Thunderstorm WarningTSAMuskogee, Wagoner57 min
Jun 4, 10:48 PM CDTSevere Thunderstorm WarningTSACherokee, Mayes63 min
Jun 4, 10:57 PM CDTSevere Thunderstorm WarningTSAPittsburg63 min
Jun 4, 11:18 PM CDTSevere Thunderstorm WarningTSAAdair, Delaware66 min
Jun 4, 11:42 PM CDTSevere Thunderstorm WarningTSAHaskell, Latimer, Pushmataha64 min
Jun 5, 12:04 AM CDTSevere Thunderstorm WarningTSASequoyah62 min
Jun 5, 12:19 AM CDTSevere Thunderstorm WarningTSALeFlore56 min
Jun 5, 12:59 AM CDTSevere Thunderstorm WarningTSAChoctaw36 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.